Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 16, NWS Las Vegas, NV

May 27, 20224 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 27, 2022, 1:52 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 29, 2022, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2022, 1:52 PM PDT (20:52 UTC)
In effect from
May 29, 2022, 12:00 PM PDT
Expired
May 29, 2022, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3703 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS85 KVEF 272052
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
152 PM PDT Fri May 27 2022

AZZ102-NVZ460>462-465-280300-
/O.NEW.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/
/O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
152 PM PDT Fri May 27 2022 /152 PM MST Fri May 27 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EACH DAY TODAY 
THROUGH SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT/MST Sunday.


* AFFECTED AREA...In Arizona...Fire weather zone 102. In
  Nevada...Fire weather zones 460, 461, 462, and 465. 

* TIMING...Today through Sunday. Widespread gusty winds will 
  develop by early afternoon then peak in the mid to late 
  afternoon hours before gradually decreasing in the evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-280300-
/O.NEW.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/
/O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
152 PM PDT Fri May 27 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM BOTH TODAY AND 
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS 
AND SHEEP RANGE IN SOUTHERN NEVADA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Sunday. 

* AFFECTED AREA...Fire weather zones 463 and 464.

* TIMING...Today and Sunday. Widespread gusty winds will develop 
  by early afternoon then peak in the mid to late afternoon hours 
  before gradually decreasing in the evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ466-280300-
/O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
152 PM PDT Fri May 27 2022 /152 PM MST Fri May 27 2022/

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM EACH DAY TODAY
AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND 
THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In
  Nevada...Fire weather zone 466. 

* TIMING...Today and Saturday. Widespread gusty winds will 
  develop by early afternoon then peak in the mid to late 
  afternoon hours before gradually decreasing in the evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 30 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
7 follow-up statements
030 
WWUS85 KVEF 280249
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
749 PM PDT Fri May 27 2022

AZZ102-NVZ460>462-465-281200-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
/O.CON.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/
749 PM PDT Fri May 27 2022 /749 PM MST Fri May 27 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS 
IN EFFECT FROM NOON TO 8 PM SATURDAY AND SUNDAY FOR STRONG WINDS 
AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST 
ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, 462, and 465. 

* TIMING...Saturday and Sunday. Widespread gusty winds will 
  develop by early afternoon then peak in the mid to late 
  afternoon hours before gradually decreasing in the evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-281200-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
/O.CON.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/
749 PM PDT Fri May 27 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS 
IN EFFECT FROM 11 AM TO 8 PM SUNDAY FOR STRONG WINDS AND LOW 
HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN 
NEVADA... 

* AFFECTED AREA...Fire weather zones 463 and 464.

* TIMING...Today and Sunday. Widespread gusty winds will 
  develop by early afternoon then peak in the mid to late 
  afternoon hours before gradually decreasing in the evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ466-281200-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
749 PM PDT Fri May 27 2022 /749 PM MST Fri May 27 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS 
IN EFFECT FROM NOON TO 8 PM SATURDAY FOR STRONG WINDS AND LOW 
HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... 

* TIMING...Widespread gusty winds will develop by early Saturday 
  afternoon then peak in the mid to late afternoon hours before 
  gradually decreasing in the evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 30 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
257 
WWUS85 KVEF 281049
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
349 AM PDT Sat May 28 2022

AZZ102-NVZ460>462-465-290300-
/O.EXT.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
349 AM PDT Sat May 28 2022 /349 AM MST Sat May 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT TODAY AND SUNDAY FROM NOON 
TO 8 PM FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN 
NEVADA AND NORTHWEST ARIZONA... 

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 460, 461, 462, and 465. 

* TIMING...Today and Sunday. Widespread gusty winds will develop 
  by early afternoon then peak in the mid to late afternoon hours 
  before gradually decreasing in the evening.

* WIND...20 to 25 mph with gusts 30 to 40 mph. Southwest to west
  winds today. West to northwest winds Sunday.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ463-464-290300-
/O.EXT.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
349 AM PDT Sat May 28 2022

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM PDT SUNDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND
SHEEP RANGE IN SOUTHERN NEVADA...

* AFFECTED AREA...Fire weather zones 463 and 464.

* TIMING...Widespread gusty winds will combine with RH values less
  than 15 percent early Sunday afternoon then speeds will peak in
  the mid to late afternoon hours before gradually decreasing 
  Sunday evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels will lower to between 10 
  and 15 percent Sunday afternoon remaining between 20 and 30 
  percent today.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-NVZ466-290300-
/O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/
349 AM PDT Sat May 28 2022 /349 AM MST Sat May 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
/8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR 
LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...In Arizona...fire weather zones 101. In
  Nevada...Fire Weather Zone 466.

* TIMING...Widespread gusty winds will develop early this
  afternoon then peak in the mid to late afternoon hours before
  gradually decreasing this evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.


&&

$$


weather.gov/lasvegas
728 
WWUS85 KVEF 281906
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1206 PM PDT Sat May 28 2022

AZZ102-NVZ460>462-465-290300-
/O.CON.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/
/O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
1206 PM PDT Sat May 28 2022 /1206 PM MST Sat May 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT TODAY AND SUNDAY FROM NOON 
TO 8 PM FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN 
NEVADA AND NORTHWEST ARIZONA... 

* AFFECTED AREA...In Arizona...Fire Weather Zone 102. In
  Nevada...Fire Weather Zones 460, 461, 462, and 465. 

* TIMING...Today and Sunday. Widespread gusty winds will 
  develop by early afternoon then peak in the mid to late 
  afternoon hours before gradually decreasing in the evening. 

* WIND...20 to 25 mph with gusts 30 to 40 mph. Southwest to 
  west winds today. West to northwest winds Sunday. 

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-NVZ466-290300-
/O.CON.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/
1206 PM PDT Sat May 28 2022 /1206 PM MST Sat May 28 2022/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER 
COLORADO RIVER VALLEY...

* AFFECTED AREA...In Arizona...Fire Weather Zone 101. In 
  Nevada...Fire Weather Zone 466. 

* TIMING...Widespread gusty winds will develop early this 
  afternoon then peak in the mid to late afternoon hours before 
  gradually decreasing this evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels between 5 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ463-464-290300-
/O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
1206 PM PDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS
AND SHEEP RANGE IN SOUTHERN NEVADA...

* AFFECTED AREA...Fire Weather Zones 463 and 464.

* TIMING...Widespread gusty winds will combine with RH values
  less than 15 percent early Sunday afternoon then speeds will 
  peak in the mid to late afternoon hours before gradually 
  decreasing Sunday evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon humidity levels will lower to between 10 
  and 15 percent Sunday afternoon remaining between 20 and 30 
  percent today.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
664 
WWUS85 KVEF 290249
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
749 PM PDT Sat May 28 2022

AZZ102-NVZ460>462-465-291100-
/O.EXP.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/
/O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
749 PM PDT Sat May 28 2022 /749 PM MST Sat May 28 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO
8 PM PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona...Fire Weather Zone 102. In
  Nevada...Fire Weather Zones 460, 461, 462, and 465. 

* TIMING...Noon PDT/MST to 8 pm PDT/MST.
 
* WIND...West to northwest wind 20 to 25 mph with gusts 30 to 40
  mph.

* HUMIDITY...Minimum humidity levels 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-NVZ466-290400-
/O.EXP.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/
749 PM PDT Sat May 28 2022 /749 PM MST Sat May 28 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE
LOWER COLORADO RIVER VALLEY...

Humidity values have started to recover above 15 percent while
wind speeds are forecast to continue weakening overnight.

$$

NVZ463-464-291100-
/O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
749 PM PDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS
AND SHEEP RANGE IN SOUTHERN NEVADA...

* AFFECTED AREA...Fire Weather Zones 463 and 464.

* TIMING...Noon to 8 pm PDT Sunday. 

* WIND...West to northwest wind 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Minimum humidity levels 10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
770 
WWUS85 KVEF 291008
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
308 AM PDT Sun May 29 2022

AZZ102-NVZ460>465-300300-
/O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/
308 AM PDT Sun May 29 2022 /308 AM MST Sun May 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN 
NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona...Fire Weather Zone 102. In
  Nevada...Fire Weather Zones 460, 461, 462, 463, 464 and 465. 

* TIMING...Noon PDT/MST to 8 pm PDT/MST.

* WIND...West to northwest wind 20 to 25 mph with gusts 30 to 45 
  mph. 

* HUMIDITY...Minimum humidity levels 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
615 
WWUS85 KVEF 291949
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1249 PM PDT Sun May 29 2022

AZZ102-NVZ460>465-300300-
/O.CON.KVEF.FW.W.0016.000000T0000Z-220530T0300Z/
1249 PM PDT Sun May 29 2022 /1249 PM MST Sun May 29 2022/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona...Fire Weather Zone 102. In 
  Nevada...Fire Weather Zones 460, 461, 462, 463, 464, and 465. 

* TIMING...Until 8 pm PDT/MST.

* WIND...West to northwest wind 20 to 25 mph with gusts 30 to 
  45 mph. 

* HUMIDITY...Minimum humidity levels 5 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
275 
WWUS85 KVEF 300259
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
759 PM PDT Sun May 29 2022

AZZ102-NVZ460>465-300400-
/O.EXP.KVEF.FW.W.0016.000000T0000Z-220530T0300Z/
759 PM PDT Sun May 29 2022 /759 PM MST Sun May 29 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

Winds have started to diminish and humidity values have begun to
increase across southern Nevada and northwest Arizona. The Red
Flag Warning will expire at 8 pm PDT/MST.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 27, 8:59 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 27, 8:59 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
859 AM PDT Fri May 27 2022

.SYNOPSIS...A trough of low pressure digging over the western states
will bring gusty winds during the holiday weekend along with high
fire danger. Temperatures will decrease each day and bottom out
about 10 degrees below seasonal averages by Memorial Day. A warming
trend will then return by the middle of next week.
&&

.UPDATE...Another afternoon with above-average temperatures expected
today, about 3-5 degrees cooler than yesterday. Temperatures will
continue to cool each day through Memorial Day Weekend as a weather
system moves inland. With these cooler temperatures will be gusty
winds that will result in high fire danger each afternoon.
Recreation with sparks or flames is ill-advised. No changes were
made to the forecast this morning, as it looks to be in good shape.
&&

.PREVIOUS DISCUSSION...305 AM PDT Fri May 27 2022/

.SHORT TERM...Today through Sunday.

Well above normal temperatures and breezy to windy conditions can be
expected again today before temperatures drop 5-7 degrees each day
Saturday and Sunday as a broad trough digs from the Pacific
Northwest into the Desert Southwest. We will also see considerable
high clouds spreading over our region today ahead of the trough
which will produce filtered sunshine and temperatures lowering a
couple degrees from Thursday's readings.

South-southwest winds can be expected again today with widespread
sustained speeds 15 to 25 mph and gusts around 35 mph this afternoon
leading to high fire danger across much of southern Nevada and
northwest Arizona where a Red Flag Warning is in effect from noon
until 8 pm each day through Saturday. A belt of southwest or west
winds will become more concentrated on Saturday and again Sunday
across the southern Sierra/Owens Valley and western Mojave Desert
around Barstow-Daggett and Fort Irwin then extending across southern
Clark and central/northern Mohave counties. The latest high res wind
model ensembles support gusts over 40 mph over the western Mojave
Desert but keep speeds below advisory levels for the rest of the
region.

Winds of 15 to 20 will be common across Lake Mead and Lake Havasu
today and Saturday, and 20 to 25 mph across Lake Mohave, but it is a
stretch to find any model support for a Lake Wind Advisory with
extensive sustained winds over 25 mph. However, boating conditions
will be less than ideal due to the persistent south or southwest
breezes through Sunday.

.LONG TERM...Monday through Thursday.

Memorial Day will end up being the coolest day of the period with
low pressure dropping into the Southern Great Basin. High temps that
day are expected to be around 10 degrees below normal. However,
winds are expected to be lighter although still breezy. Mainly dry
conditions are forecast along with mostly clear to partly cloudy
skies. Tuesday begins a warming trend that is forecast to return
temperatures back to normal on Wednesday and around 5 degrees above
normal on Thursday. The pattern transitions from weak troughing on
Tuesday to southwest flow Wednesday and Thursday.
&&

.FIRE WEATHER...Strong afternoon winds and low relative humidity will
produce critical fire weather conditions each day through at least
Saturday for most of southern Nevada and northwestern Arizona. Red
Flag Warnings are now in effect from noon to 8 pm each day today and
Saturday. Higher humidity will move into the Spring Mountains and
Sheep Range Saturday keeping values between 20 and 30 percent, but
critical conditions will remain over the rest of the region.
&&

.AVIATION...For Harry Reid...South to southwest winds will continue
through most of the TAF period with a few gusts approaching 30kts
possible this afternoon.  This evening, a modest decrease in winds
is expected, but southwesterly gusts around 20kts are still likely
into Saturday morning.  FEW to SCT clouds AOA 20kft will move across
the terminal today and tonight, but operational impacts are
expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy conditions are expected at all sites today.
Winds at KBIH will likely turn southerly for a few hours late this
morning and early afternoon before turning westerly by mid-afternoon
and then to the north tonight.  Winds at KDAG will remain westerly
through the period and gusts over 30kts are likely through most of
the TAF period.  Breezy south to southwest conditions are likely
into this evening before decreasing overnight at the lower Colorado
River valley sites.  SCT to BKN clouds AOA 15kft will move across
the region today and tonight, but no operational impacts are
expected.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
SHORT TERM/FIRE WEATHER...Adair
LONG TERM...Salmen
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:57 PM PDTLake Wind AdvisoryVEF33 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.